Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Had bilateral oophorectomy. Severe hot flashes. Have heart surgery. Over weight and legs hurt. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
I had a bilateral oophorectomy XXXXXXX 2011- and a removal of my lining of the uterus, I am 51_ severe hot flashed- drink 4-6 hugn bottles of cold water, my social life is gone~ I continue to have left side pain, I weigh 106 and 5 foot tall- I have coronary heart disease , open heart surgery 3 bypasses , and also pad! They will NOT give me estrogen, I had a heart attack in march this year and they stented the bypass that did survive for 13 years! my legs continue to hurt and I have 2 stent ( one in each leg) I own a business but have not been back! it is humiliating to go any where because I cont to get dehydrated, people look at me as if I am terminally ill! now I am a fat PIG, 1 weigh 138- more than I ever weighed in my life! I am embarrassed to go places and carry a little fan at all times... I feel 100~ I want my metabolism back and my legs to quit hurting... I want estrogen and I am ticked because they promised , my quality of life SUCKS~ finally my cardiologist said he would tell them he will allow the estrogen but the GYN has to prescribe and he said NO.... HELP ` I WANT A OVARY TRANSPLANTED BACK IN MY BODY noW... one was working and he claims because I was 50"the warranty was expiring.. I dis agree because I know people older than me that it hasn't expired.. I would rather have a shorter life and go back to the life I loved... on top of this my digestive system is now SLOWWWW .. please tell me your opinion...yes I take bralinta, Toprol, insorbid, and a new cholesterol med and Effexor{ not sure if it is making me fat! but I can drink water and gain weight - I was a size 0-2 and now I am wearing 30 waist in jeans! I eat healthy and never over eat! if I go some where ,people claim they are freezing, my hair is wet and pouring sweat{they look at me like I am terminal... I want my life back
please respond , I can sleep and I am very stressed out living like this and not being able to go anywhere any more.. I am fed up and yes I am depressed for the dr promising hormones and then changed his mind after my surgery.
Posted Tue, 29 Oct 2013 in Women's Health
Answered by Dr. Chetna Jain 7 hours later
it's very hard to tolerate menopause. these symptoms may last for upto 5 yrs . it's already 2.5 yrs since you had removal of both ovaries. Since estrogen can't be taken you may try taking isoflavones which are safe and mimic estrogen. they are available over the counter . regular yoga and meditation helps a lot. with time things will fall into place. waist size 30 is no big deal. half of all population is much larger than this. please ignore weight and focus on life style changes as you are too stressed and too young to have cardiac stents. try using TED stockings to make your legs comfortable . it will be good to consult a psychologist to get rid of stress. I understand that you want an immediate relief but in the absence of any the aforesaid will work good. may I suggest that you read - A monk who sold his Ferrari . best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor